Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Health Headlines 9/8/09

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Listen To Our Podcast: 738 Menopause
Menopause used to be spoken about in whispers, if at all. Women dreaded The Change, and many men did as well. Now, with many thousands of baby boomers going through menopause every week, women are changing their attitudes. Menopause doesn't...
http://www.peoplespharmacy.com/2009/09/05/738-menopause/
Are You Overdosing on Vitamins?
Q. I worry that people are overdosing on vitamins. They're putting vitamins everywhere these days, even in bottled water. My medical book (20 years old) says you could go a year without any vitamin A and four months without any...
http://www.peoplespharmacy.com/2009/09/07/are-you-overdosing-on-vitamins/
Have You Consented to Drug Risks?
If you've ever had surgery you were given a form to read and sign first. Doctors are legally and ethically obligated to provide information about the benefits and risks of operations. Patients are expected to provide informed consent after carefully...
http://www.peoplespharmacy.com/2009/09/07/have-you-consented-to-drug-risks/
Broccoli Battles Heartburn
Q. I had been bothered with reflux for several years, but I got good results from broccoli. During the first two weeks I ate 1/2 cup a day (sometimes raw, sometimes cooked). I was able to stop taking Prilosec. Now...
http://www.peoplespharmacy.com/2009/09/07/broccoli-battles-heartburn/
Looking for Non-Toxic Pain Relief
Q. I have a sensitive stomach, so drugs like ibuprofen and naproxen cause me problems. I have also heard that these drugs can be hard on the liver and kidneys. What else can I use for my plantar fasciitis and...
http://www.peoplespharmacy.com/2009/09/07/looking-for-non-toxic-pain-relief/
Soap Keeps Footy Players on the Field
Q. I am a trainer for our local footy team and a few of our players suffer from cramps during the game. I use soap on the affected area for a minute or two and then they can go back...
http://www.peoplespharmacy.com/2009/09/07/soap-keeps-footy-players-on-the-field/
Gold Injections for Arthritis
Q. Is it true that gold shots work for arthritis? A. Injected gold salts are an old-fashioned treatment for rheumatoid arthritis. This approach goes back more than 70 years and can be quite effective in reducing inflammation. Oral gold (such...
http://www.peoplespharmacy.com/2009/09/07/gold-injections-for-arthritis/
Iron Supplements vs. Restless Legs
Q. Would taking an iron supplement ease RLS (restless legs syndrome) symptoms? I was part of a blinded study at Johns-Hopkins where I either had an iron infusion or a placebo. I was "cured" for over a year, but the...
http://www.peoplespharmacy.com/2009/09/07/iron-supplements-vs-restless-legs/
Cholesterol-Lowering Drugs and Lou Gehrig's Disease
Q. My husband started on lovastatin for high cholesterol and soon began to notice weakness in his right arm. This weakness progressed so he saw his doctor, thinking he had a pinched nerve. He was referred to a neurologist who...
http://www.peoplespharmacy.com/2009/09/07/cholesterol-lowering-drugs-and-lou-gehrigs-disease/
Pfizer Punished for Very Bad Behavior
This is a breathtaking settlement! It is easy to zone out when seeing big numbers, but this is a truly mind-boggling amount of money. Pfizer (and its subsidiaries Pharmacia & Upjohn) have agreed to cough up $2.3 billion to...
http://www.peoplespharmacy.com/2009/09/03/pfizer-punished-for-very-bad-behavior/
  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.